Levofloxacin induced exfoliative dermatitis in a tuberculosis retreatment patient: A case report

Levofloxacin induced exfoliative dermatitis

Authors

  • Md Ali Akbar Khan Department of Medicine, Dhaka Medical College Hospital, Dhaka, Bangladesh
  • Md Titu Miah Department of Medicine, Dhaka Medical College Hospital, Dhaka, Bangladesh
  • Shah Mubdi-Un- Naafi Department of Medicine, Dhaka Medical College Hospital, Dhaka, Bangladesh

DOI:

https://doi.org/10.3329/bmrcb.v47i3.59247

Keywords:

Levofloxacin, Exfoliative dermatitis, Cat-2 Anti-TB drugs, Retreatment

Abstract

Background: Levofloxacin shows high bactericidal activity against mycobacterium tuberculosis with excellent safety profile. Rare adverse reactions include autoimmune haemolytic anaemia, hypoglycaemia, visual hallucinations, fixed drug eruptions, etc. Till date, only two cases of exfoliation associated with the Levofloxacin have been reported so far.
Objective: To review exfoliative dermatitis associated with the Levofloxacin and its prognosis in a retreatment case of mycobacterium tuberculosis.
The case: A 65 years old male was diagnosed as a case of Pulmonary TB, based on GeneXpert of Sputum examination. He was started on 1st line Anti-Tb drugs. No adverse drug reaction was reported at that time. Though he completed full 6 months course of anti-TB drugs, he was again tested positive for mycobacterium tuberculosis 2 months back and was started on Cat-2 Anti-TB drugs after being categorised as “RETREATMENT”. Just 20 days back before his admission to this hospital in May 2021, he developed cough. He also developed fever 7 days back and generalised itching with exfoliation of skin for 6 days. This cutaneous reaction occurred after starting Levofloxacin.
Conclusion: Immediately after detection, the responsible drug should be withheld, and treatment should be in a multi-disciplinary approach. Further studies are suggested for determination of potentials of cutaneous and other adverse reaction with the use of Levofloxacin along with 4-FDC in Rifampicin-sensitive retreatment category patients.

Bangladesh Med Res Counc Bull 2021; 47(3): 327-330

Downloads

Download data is not yet available.
Abstract
7
PDF
2

Downloads

Published

2022-07-28

How to Cite

Khan, M. A. A., Miah, M. T. ., & Naafi, S. M.-U.-. (2022). Levofloxacin induced exfoliative dermatitis in a tuberculosis retreatment patient: A case report: Levofloxacin induced exfoliative dermatitis. Bangladesh Medical Research Council Bulletin, 47(3), 327–330. https://doi.org/10.3329/bmrcb.v47i3.59247

Issue

Section

Case Report